Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC

April 16, 2011Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 16, 2011, 10:23 PM EDT for Dare County, Hyde County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 10:23 PM EDT (02:23 UTC)
Expired
Apr 16, 2011, 11:00 PM EDT
In force
37 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 126 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:25 PM EDTTSTM WND DMGOcracoke, NCPOWERLINES DOWN ON OCRACOKE ISLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 576 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2506 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
576 m²/s²
0-3 km storm-relative helicity
688 m²/s²
Significant tornado parameter
9.2
Supercell composite
37.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS52 KMHX 170223
SVRMHX
NCC055-095-170300-
/O.NEW.KMHX.SV.W.0010.110417T0223Z-110417T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1023 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DARE COUNTY IN EASTERN NORTH CAROLINA
  EXTREME SOUTHEASTERN HYDE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A SEVERE THUNDERSTORMS 11 MILES SOUTHEAST OF ENGELHARD...MOVING    
  NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58  
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OCRACOKE...HATTERAS...
  BUXTON...AVON...SALVO...WAVES...
  RODANTHE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY 
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER 
YOUR HEAD WITH YOUR HANDS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3523 7552 3518 7578 3506 7602 3506 7603
      3513 7599 3512 7596 3520 7574 3524 7569
      3523 7566 3525 7561 3527 7562 3530 7566
      3527 7559 3529 7552 3562 7548 3578 7554
      3580 7559 3587 7557 3562 7545
TIME...MOT...LOC 0220Z 242DEG 44KT 3539 7581

$$

DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:27 PM EDT, 56 minutes earlier.

Area forecast discussion, Apr 16, 9:27 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
927 PM EDT SAT APR 16 2011

.SYNOPSIS...
A STRONG COLD FRONT WITH PLENTIFUL MOISTURE AND STRONG WINDS WILL
CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY AND MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE
CONTINUING TO INFLUENCE THE WEATHER THROUGH MID WEEK. A COLD FRONT
IS EXPECTED TO PUSH ACROSS THE REGION THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 920 PM SATURDAY...EXTENDED TOR WATCH 150 UNTIL 11 PM FOR E OF
HWY 17. SQUALL LINE STILL MOVING ACROSS ERN HALF OF CWA AND SVR WX
THREAT WILL CONTINUE ANOTHER COUPLE OF HOURS. CLEARED POPS WRN
SECTIONS AND ADJUSTED CLOUDS BASED ON LATEST STLT. CONTINUED WIND
ADVSY COAST...EXPIRED AT 8 PM INLAND.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 2 PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AT THE START OF THE SHORT TERM WITH SFC HIGH
PRES CENTERED ACROSS THE DEEP SOUTH. THE HIGH WILL QUICKLY MOVE
EWD TO A POSITION OFF THE SE COAST SUN NIGHT WHILE AN UPPER
LOW ACROSS THE ERN GREAT LAKES WILL LIFT NEWD INTO THE CANADIAN
MARITIMES WITH ZONAL FLOW DEVELOPING ACROSS MUCH OF THE ERN CONUS.

MAINLY CLEAR SKIES ARE EXPECTED WITH A MUCH DRIER AIRMASS IN
PLACE SUNDAY. LOW LEVEL THICKNESSES SUPPORT HIGHS AROUND 70S
INLAND BUT EXPECT M60S NEAR THE COAST. LOWS SUN NIGHT EXPECTED IN
THE M/U40S INLAND TO L/M50S ALONG THE COAST WITH LIGHT SLY RETURN
FLOW DEVELOPING AS THE SFC HIGH MOVES OFFSHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 2 PM SATURDAY...HIGH PRES CENTERED ACROSS THE WRN ATLANTIC
WILL CONTINUE TO RIDGE INTO THE SERN STATES INTO EARLY WED. ZONAL
FLOW CONTINUES ALOFT MON/MON NIGHT...THEN WILL SEE UPPER RIDGING
BUILD ACROSS SERN CONUS COASTAL SECTIONS AND WRN ATLANTIC TUE INTO
WED IN ADVANCE OF A MID LEVEL SHORTWAVE AND ACCOMPANYING SFC LOW
STRENGTHENING ACROSS THE CENTRAL PLAINS LIFTING INTO THE GREAT
LAKES. FAIR WEATHER IS EXPECTED TO DOMINATE WITH SLY FLOW BRINGING
A GRADUAL WARMING TREND. HIGHS MON EXPECTED AROUND 75-80 INLAND
AND 70-75 NEAR THE COAST. TEMPS WARM INTO THE L-M80S TUE AND WED
INLAND WITH MAINLY L/M70S EXPECTED TO CONTINUE NEAR THE COAST.

THE AFOREMENTIONED LOW PRES SYSTEM ACROSS THE GREAT LAKES WILL
CONTINUE TO LIFT TO THE NE WED NIGHT AND THU WITH A SFC COLD FRONT
PUSHING SE INTO THE REGION. THERE STILL REMAINS SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT BUT MODELS SEEM TO BE COMING INTO
BETTER AGREEMENT WITH THE PASSAGE OCCURRING ON THU. MODELS
SUGGESTING THE FRONT WILL STALL NEAR THE NC/SC BORDER THU NIGHT
AND FRI...THEN LIFT N AS A WARM FRONT BY SAT WITH SLY FLOW
STRENGTHENING ACROSS THE REGION. HAVE INCREASED POPS ON THU TO
CHANCE BUT WILL ONLY ADVERTISE SLIGHT CHANCE THU NIGHT THROUGH
SAT. A WARM DAY IS STILL LIKELY THU IN ADVANCE OF THE FRONT BUT
WILL ULTIMATELY DEPEND ON THE FRONTAL TIMING AND FOR NOW AM
FORECASTING U70S/L80S INLAND TO 70-75 COAST. NELY FLOW WILL LIKELY
RESULT IN COOLER TEMPS FRI...MAINLY IN THE 70S INLAND AND M60S
COAST. SLY RETURN FLOW EXPECTED TO BRING A WARMING TREND NEXT
WEEKEND.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT THROUGH SUNDAY/...
AS OF 740 PM SATURDAY...NUMEROUS STRONG TO SVR TSTMS OVER AREA AT
CURRENT TIME WILL CONTINUE MOVING E-NE NEXT FEW HOURS...EXPECTED TO
CLEAR TAF SITES 02-04Z. GUSTY SOUTHERLY WINDS WILL SHIFT TO WESTERLY
AND DIMINISH TO 15 KT OR LESS WITH PASSAGE OF SFC FRONT 04Z-06Z.
CLEARING AND DRYING BEHIND FROPA WITH VFR PREVAILING OVERNIGHT
THROUGH SUNDAY.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM SATURDAY...MAINLY VFR CONDITIONS WILL BE PREDOMINATE
THROUGH WED BUT CAN'T RULE OUT PATCHY EARLY MORNING FOG MID WEEK.
A FRONT IS PROGGED TO PUSH INTO THE REGION THU WHICH COULD BRING
REDUCED CIGS AND SHOWERS TO THE TERMINALS.

&&

.MARINE...
SHORT TERM /TONIGHT/...
AS OF 920 PM...CONTINUE GALES ALL WATERS UNTIL FRONT MOVES ACROSS
AREA 04Z-06Z. SEAS SHOULD PEAK NEXT FEW HOURS...THEN BEGIN TO
SUBSIDE. FCST GENERALLY ON TRACK.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AROUND DAYBREAK SUN MORNING WITH HIGH PRES
BUILDING IN FROM THE W. WLY FLOW WILL START AROUND 15-20 KT BUT
WILL QUICKLY DROP TO AROUND 10 KTS BY MID DAY. COULD SEE SOME
LINGERING 6-7 FT SEAS ACROSS THE OUTER PORTIONS OF THE WATERS
EARLY SUN BUT EXPECTED SEAS TO SUBSIDE TO BELOW SCA CRITERIA ALL
WATERS AROUND MID DAY SUN.

HIGH PRES WILL BE CENTERED ACROSS THE WRN ATLANTIC MON INTO WED
WITH S/SWLY FLOW GENERALLY AROUND 10-15 KT THROUGH TUE
MORNING...THEN WILL SEE WINDS GRADUALLY INCREASE TO 15-20 KT TUE
NIGHT AND WED AS GRADIENTS TIGHTEN IN ADVANCE OF A FRONT
APPROACHING FROM THE NW. WAVES EXPECTED TO GENERALLY BE 2-4 FT
THROUGH TUE MORNING...THEN BUILD GRADUALLY UP TO 6-7 FT WED. THE
FRONT IS NOW PROGGED TO PUSH ACROSS THE WATERS ON THU WITH WINDS
SHIFTING TO NELY AROUND 15 KT BY THU EVE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR NCZ095-098-103-
     104.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
     103-104.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ130-135-150-152-
     154-156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SK
Hazardous weather outlook, Apr 16, 9:26 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EDT SAT APR 16 2011

NCZ029-044-079-090-091-180130-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
926 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ045-046-080-092>094-180130-
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-
926 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ095-180130-
CARTERET-
926 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ104-180130-
OUTER BANKS HYDE-
926 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ103-180130-
OUTER BANKS DARE-
926 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ047-081-180130-
MAINLAND DARE-MAINLAND HYDE-
926 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ098-180130-
ONSLOW-
926 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...TORNADO WATCH 150 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 16, 9:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
924 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND GST     EAST LAKE               35.87N  75.96W
04/16/2011  M66 MPH          DARE               NC   MESONET

            OBSERVED 57 KT WIND GUST ON THE WEATHERFLOW MESONET
            NETWORK

&&

EVENT NUMBER MHX1100239

BMELENDEZ
Local storm report, Apr 16, 9:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
951 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND DMG     5 SSE COLUMBIA          35.85N  76.22W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES DOWN ACROSS HWY 64 NEAR BURTON SHELL RD. RELAYED
            FROM 911 CENTER

&&

EVENT NUMBER MHX1100240

BMELENDEZ
Local storm report, Apr 16, 9:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     6 ENE COLUMBIA          35.95N  76.15W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES AND POWER POLES DOWN ON OLD HWY 64

&&

EVENT NUMBER MHX1100241

BMELENDEZ
Local storm report, Apr 16, 9:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
957 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     5 ENE COLUMBIA          35.95N  76.17W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES DOWN ACROSS HWY 64E NEAR OLD HWY 64

&&

EVENT NUMBER MHX1100242

BMELENDEZ
Local storm report, Apr 16, 9:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND DMG GREENVILLE              35.60N  77.37W
04/16/2011                   PITT               NC   TRAINED SPOTTER

            TREE DOWN ON VEHICLE BLOCKING TRAFFIC AT THE
            INTERSECTION OF FIRE TOWER RD AND ARLINGTON RD IN
            GREENVILLE

0300 PM     NON-TSTM WND DMG 1 N ELM GROVE           35.16N  77.54W
04/16/2011                   LENOIR             NC   PUBLIC

            REPORT OF ROOF BLOWN OFF HOUSE ON JOE WILLIAMS ROAD.
            RELAYED FROM 911 CENTER

0300 PM     NON-TSTM WND DMG 1 NNE TRINITY WOODS     35.32N  77.64W
04/16/2011                   LENOIR             NC   PUBLIC

            TREE BLOWN DOWN AND FELL THROUGH MOBILE HOME ON GREEN
            ACRES DRIVE. RELAYED FROM 911 CENTER

0508 PM     TSTM WND DMG     LA GRANGE               35.31N  77.79W
04/16/2011                   LENOIR             NC   PUBLIC

            TURKEY BARN DESTROYED ON TURKEY FARM ROAD. TIME
            ESTIMATED FROM RADAR.

0512 PM     TORNADO          FAISON                  35.12N  78.14W
04/16/2011                   DUPLIN             NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND IN
            FAISON NEAR DAVID BRYANT RD AND WADE DAUGHTRY RD.

0512 PM     HAIL             2 NNE SHINE             35.47N  77.78W
04/16/2011  M0.88 INCH       GREENE             NC   TRAINED SPOTTER

0542 PM     HAIL             2 W SNOW HILL           35.45N  77.71W
04/16/2011  E1.75 INCH       GREENE             NC   AMATEUR RADIO

            GOLF BALL SIZED HAIL NEAR SNOW HILL

0550 PM     HAIL             2 WSW CONTENTNEA        35.49N  77.77W
04/16/2011  M2.75 INCH       GREENE             NC   AMATEUR RADIO

0555 PM     TSTM WND DMG     KENANSVILLE             34.96N  77.97W
04/16/2011                   DUPLIN             NC   EMERGENCY MNGR

            MULTIPLE TREES DOWN

0555 PM     TORNADO          SNOW HILL               35.45N  77.67W
04/16/2011                   GREENE             NC   TRAINED SPOTTER

            3 HOUSES DESTROYED AT THE INTERSECTION OF HWY 91 AND
            MIDDLE SCHOOL ROAD

0559 PM     HAIL             1 NW FARMVILLE          35.61N  77.60W
04/16/2011  E1.00 INCH       PITT               NC   AMATEUR RADIO

0600 PM     TSTM WND DMG     FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN

0601 PM     TORNADO          SNOW HILL               35.45N  77.67W
04/16/2011                   GREENE             NC   AMATEUR RADIO

            ANDYS RESTAURANT DESTROYED

0615 PM     TSTM WND DMG     BELVOIR                 35.71N  77.46W
04/16/2011                   PITT               NC   PUBLIC

            HOUSE DAMAGE AND CARPORT BLOWN OUT

0620 PM     TORNADO          FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   TRAINED SPOTTER

            TREES DOWN. TWISTED SHEET METAL.

0620 PM     TORNADO          FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   TRAINED SPOTTER

            5 HOMES WITH STRUCTURAL DAMAGE. VEHICLE TIPPED ONTO ITS
            SIDE. INTERSECTION OF HWY264 AND HWY258

0640 PM     TSTM WND DMG     FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   911 CALL CENTER

            2 HOMES DESTROYED

0642 PM     TORNADO          HAMILTON                35.94N  77.21W
04/16/2011                   MARTIN             NC   LAW ENFORCEMENT

            MULTIPLE TORNADOS ON THE GROUND

0644 PM     TSTM WND DMG     2 ESE HAW BRANCH        34.93N  77.60W
04/16/2011                   ONSLOW             NC   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED AT INTERSECTION OF KINSTON HWY
            AND WARREN TAYLOR RD. TIME ESTIMATED FROM RADAR

0700 PM     TSTM WND DMG     2 SSE OAK CITY          35.94N  77.29W
04/16/2011                   MARTIN             NC   PUBLIC

            TREES DOWN ALONG HWY 42. RELAYED FROM 911 CENTER

0710 PM     HAIL             HAMILTON                35.94N  77.21W
04/16/2011  M1.00 INCH       MARTIN             NC   TRAINED SPOTTER

0711 PM     TORNADO          2 ESE COMBS FORK        35.05N  77.48W
04/16/2011                   JONES              NC   PUBLIC

            HOME DESTROYED. RELAYED FROM 911 CENTER

0713 PM     TORNADO          HARGETTS CROSSROADS     35.00N  77.64W
04/16/2011                   JONES              NC   PUBLIC

            TORNADO ON THE GROUND NEAR HWY 258

0725 PM     TSTM WND DMG     COMFORT                 35.01N  77.48W
04/16/2011                   JONES              NC   LAW ENFORCEMENT

            HWY 41 CLOSED DUE TO DEBRIS

0741 PM     HAIL             3 W VANCEBORO           35.30N  77.21W
04/16/2011  E1.00 INCH       CRAVEN             NC   PUBLIC

            QUARTER SIZE HAIL OBSERVED WEST OF VANCEBORO

0748 PM     TORNADO          3 NNW VANCEBORO         35.34N  77.18W
04/16/2011                   CRAVEN             NC   PUBLIC

            TORNADO SPOTTED ON GROUND. RELAYED FROM 911 CENTER.

0804 PM     TSTM WND DMG     2 WSW MCCONNELL         35.44N  77.05W
04/16/2011                   BEAUFORT           NC   PUBLIC

            LIMBS DOWN. RELAYED FROM 911 CENTER

0811 PM     TSTM WND DMG     JACKSONVILLE            34.76N  77.40W
04/16/2011                   ONSLOW             NC   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUST TO 70 MPH AND POSSIBLY A
            BRIEF TORNADO TOUCHDOWN AT A BOJANGLES ON HWY 24 IN
            JACKSONVILLE

0817 PM     TORNADO          JACKSONVILLE            34.76N  77.40W
04/16/2011                   ONSLOW             NC   PUBLIC

            PUBLIC REPORTS OF TORNADO TOUCHED DOWN IN THE PINEY
            GREEN AREA

0818 PM     TORNADO          CAMP LEJEUNE            34.70N  77.37W
04/16/2011                   ONSLOW             NC   PUBLIC

            PUBLIC REPORTS TORNADO TOUCHED DOWN IN CAMP LEJEUNE.

0832 PM     HAIL             MAYSVILLE               34.90N  77.23W
04/16/2011  E1.25 INCH       JONES              NC   PUBLIC

            HALF DOLLAR TO QUARTER SIZE HAIL REPORTED BY PUBLIC AT
            RIGGS RD IN MAYESVILLE.

0847 PM     TORNADO          RIVERDALE               34.99N  77.00W
04/16/2011                   CRAVEN             NC   TRAINED SPOTTER

            SPOTTER REPORTED ROOF OFF HOME IN FALCON LANDING IN
            RIVERDALE.

0900 PM     HAIL             HAVELOCK                34.89N  76.93W
04/16/2011  M1.00 INCH       CRAVEN             NC   PUBLIC

            ONE INCH HAIL REPORTED BY PUBLIC IN HAVELOCK

0903 PM     HAIL             HAVELOCK                34.89N  76.93W
04/16/2011  E1.00 INCH       CRAVEN             NC   PUBLIC

            ONE-INCH HAIL REPORTED AT THE BACK GATE OF CHERRY POINT

0919 PM     TSTM WND GST     EAST LAKE               35.87N  75.96W
04/16/2011  M66 MPH          DARE               NC   MESONET

            OBSERVED 57 KT WIND GUST ON THE WEATHERFLOW MESONET
            NETWORK

0921 PM     TSTM WND DMG     5 SSE COLUMBIA          35.85N  76.22W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES DOWN ACROSS HWY 64 NEAR BURTON SHELL RD. RELAYED
            FROM 911 CENTER

0934 PM     TSTM WND DMG     5 ENE COLUMBIA          35.95N  76.17W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES DOWN ACROSS HWY 64E NEAR OLD HWY 64

0936 PM     TSTM WND DMG     6 ENE COLUMBIA          35.95N  76.15W
04/16/2011                   TYRRELL            NC   PUBLIC

            TREES AND POWER POLES DOWN ON OLD HWY 64

&&

EVENT NUMBER MHX1100205 MHX1100206 MHX1100207 MHX1100216 MHX1100208
MHX1100209 MHX1100210 MHX1100211 MHX1100214 MHX1100218 MHX1100212
MHX1100215 MHX1100213 MHX1100219 MHX1100217 MHX1100222 MHX1100221
MHX1100220 MHX1100228 MHX1100225 MHX1100224 MHX1100226 MHX1100223
MHX1100227 MHX1100229 MHX1100230 MHX1100231 MHX1100235 MHX1100233
MHX1100232 MHX1100234 MHX1100237 MHX1100236 MHX1100238 MHX1100239
MHX1100240 MHX1100242 MHX1100241

BMELENDEZ
Local storm report, Apr 16, 10:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1016 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     VANDEMERE               35.19N  76.66W
04/16/2011                   PAMLICO            NC   PUBLIC

            LARGE TREE DOWN

&&

EVENT NUMBER MHX1100243

BMELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:14 PM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow46 min
Apr 16, 8:22 PM EDTSpecial Marine WarningMHX37 min
Apr 16, 8:23 PM EDTTornado WarningMHXBeaufort, Hyde, Tyrrell, Washington52 min
Apr 16, 8:40 PM EDTTornado WarningMHXBeaufort, Craven, Pamlico50 min
Apr 16, 9:01 PM EDTSpecial Marine WarningMHX44 min
Apr 16, 9:05 PM EDTSpecial Marine WarningMHX40 min
Apr 16, 9:16 PM EDTTornado WarningMHXDare, Tyrrell44 min
Apr 16, 9:26 PM EDTSpecial Marine WarningMHX64 min
Apr 16, 9:27 PM EDTTornado WarningMHXDare33 min
Apr 16, 9:39 PM EDTTornado WarningMHXDare, Hyde51 min
Apr 17, 12:15 AM EDTSmall Craft AdvisoryMHX20 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.